Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Menstrual migraine(6 Posts)
If you have hormonal migraines, how do you manage them? I now have a Mirena, which has not really helped, though it has suppressed my periods. Though no
bleed I get a monthly PMS-like major mood swing then a migraine or two. I started getting migraines before Mirena so it’s not the cause, though it hasn’t helped. I have sumatriptan, naproxen (which seems to hurt my stomach) and domperidone. Anything else I could be doing? Thanks.
Ibuprofen and an early night for the migraine and Venlafaxine for the mood swings.
I haven't tried anything hormonal as since I've been having them since I had my first child, so was then breastfeeding for 2.5 years then TTC, then had them all through my 2nd pregnancy and still feeding my 18m old.
So I can't help but sure as hell hanging out here to see anybodies suggestions.
They make me so miserable, they last for days, no OTC pain killers help me, and can't take anything stronger while breastfeeding. The only thing that kind of lifts them is a hot bath and submerging my head.
I’m on amitriptyline - it’s a triple whammy of migraine relief, insomnia cure and mild anti depressant in the quantity I am taking it.
It has in the last three months totally changed my life. I have been in a migraine fug for years and as I take it daily I have slowly been feeling better and better. I still have migraines so I still take zolmatriptans when I get a migraine but the surrounding fug has gone.
WutheringFrights do you get any brain fog or slower thinking with the amitriptyline, as that is a worry I have about possible side effects?
I don’t get the migraine fog constantly which is what It seems I have unknowingly had for flipping ages!
The only side effect I think I have experienced is really weird dreams if I don’t take it early enough in the evening and also I have found myself less motivated first thing in the morning again if I have taken it too late. For example I have only just come to bed now and took it about 20 mins ago ....I will find it difficult to ‘start’ in the morning until after 8 but I definitely sleep better which I think in turn helps with the actual migraine.